New Jersey, 2012

Strong Wind in New Jersey, January 12, 2012

January 12, 2012 · NWS PHI · 4 events in 4 counties and zones

Strong northeast to east winds occurred during the early morning of the 12th along eastern sections of Ocean and Monmouth Counties in New Jersey. Peak wind gusts averaged around 50 mph, knocked down weak tree limbs and wires and caused isolated power outages.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Strong northeast to east winds occurred during the early morning of the 12th along eastern sections of Ocean and Monmouth Counties in New Jersey. Peak wind gusts averaged around 50 mph, knocked down weak tree limbs and wires and caused isolated power outages. Representative peak wind gusts included 51 mph in Tuckerton (Ocean County) and 47 mph in Sandy Hook (Monmouth County). In addition, the strong onshore flow helped cause widespread minor tidal flooding during the morning high tide cycle on the 12th with tidal flooding in Monmouth County nearing moderate levels. The high tide reached 7.54 feet above mean lower low water in Sandy Hook (Monmouth County). Minor tidal flooding starts at 6.7 feet above mean lower low water and moderate tidal flooding starts at 7.7 feet above mean lower low water. The high tide reached 6.31 feet above mean lower low water in Atlantic City (Atlantic County). Minor tidal flooding starts at 6.0 feet above mean lower low water. The high tide reached 6.83 feet above mean lower low water in Cape May (Cape May County). Minor tidal flooding starts at 6.7 feet above mean lower low water. The strong winds were caused by the increasing pressure gradient (difference) between a low pressure system that developed over the Carolinas on the evening of the 11th and a high pressure system over the Canadian Maritimes. As this low continued to intensify during the early morning of the 12th, winds increased along coastal New Jersey. The strong winds ceased during the morning of the 12th as the low pressure system moved into the state.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 12, 1:00 AM EST, 0 minutes earlier.

Area forecast discussion, Jan 12, 1:00 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
100 AM EST THU JAN 12 2012

.SYNOPSIS...
AN AREA OF INTENSIFYING LOW PRESSURE OVER VIRGINIA WILL TRACK
ACROSS OUR REGION LATE TONIGHT AND THURSDAY MORNING. A SECONDARY
STRONG LOW IN THE GREAT LAKES THURSDAY WILL DRIVE A POTENT COLD
FRONT ACROSS OUR AREA LATE THURSDAY NIGHT AND EARLY FRIDAY
MORNING. HIGH PRESSURE, MOVING ACROSS THE SOUTHEASTERN STATES,
WILL INFLUENCE OUR WEATHER THROUGH THE WEEKEND, BEFORE SHIFTING
OFF THE SOUTH ATLANTIC COAST MONDAY INTO TUESDAY. A WARM FRONT MAY
LIFT NORTH ACROSS OUR AREA LATE MONDAY OR MONDAY NIGHT, BEFORE
ANOTHER COLD FRONT APPROACHES FROM THE WEST TUESDAY. HIGH PRESSURE
WILL MOVE IN BEHIND THIS FRONT ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS TEMPERATURES CONTINUE TO RISE SLOWLY, WE HAVE BEEN ABLE TO
DROP THE WINTER WEATHER ADVISORY FROM THE POCONO REGION.

GUIDANCE QPF VERIFICATION TO OUR SOUTHWEST WHILE NOT NECESSARILY
SPOT ON, HAS NOT BEEN SHOWING ANY LARGE UNDER FORECAST AREAS. THUS
WHILE IT WILL RAIN HEAVIER OVERNIGHT IT APPEARS TO BE TOO FAST A
SYSTEM TO CAUSE MUCH HYDROLOGICAL PROBLEMS. ALL OF THE MODELS ARE
SHOWING INSTABILITY ALOFT. WE DID MAINTAIN THE MENTION OF THUNDER
SIMILAR TO THE OUTLINE AS DEPICTED ON SWODY1. ANY CONVECTION
SOUTHEAST IS NOT FORECAST TO MIX STRONG WINDS ABOVE THE SURFACE
DOWN, BUT WE WILL BE MONITORING INSOFAR AS WE CAN'T RULE IT OUT.

TEMPERATURES TONIGHT SHOULD CONTINUE TO RISE WITH THE STRONG WARM
AIR ADVECTION ABOVE THE SURFACE HAVING SOME EFFECT. MAINLY EAST TO
SOUTHEAST WINDS TONIGHT MAY DEVELOP SOME GUSTINESS, ESPECIALLY
ALONG THE COAST. THE FORECAST SOUNDINGS ARE NEARLY ISOTHERMAL
ALONG THE COAST AND THEY ARE SHOWING VERY LITTLE MIXING OF THE
WINDS DOWNWARD, SO WE ARE CONTINUING TO FORECAST GUSTS BELOW ADVY
LEVELS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 AM FRIDAY/...
PRECIPITATION SHOULD EITHER BE OVER OR ENDING DURING THE MORNING
HOURS, AND THEN PERHAPS SOME BREAKS IN THE OVERCAST WILL OCCUR.
THEY ARE MORE LIKELY SOUTH THAN NORTH. WINDS WILL COME AROUND TO
THE SOUTHWEST WITH SOME GUSTS TO AROUND 20 MPH. TEMPERATURES WERE
A GUIDANCE/CONTINUITY BLEND, AND LOOK FAIRLY MILD GIVEN THE H9
TEMPERATURES AND THE INDICATION THAT WE ALMOST MIX THAT HIGH.

&&

.LONG TERM /FRIDAY THROUGH THURSDAY/...
STRONG COLD FRONT, APPROACHING FROM THE WEST, WILL CROSS THE
FORECAST AREA AFTER MIDNIGHT THURSDAY NIGHT. IT WILL BE
ACCOMPANIED BY RAIN SHOWERS, WHICH COULD CHANGE TO SNOW SHOWERS
FOR A BRIEF PERIOD BEHIND THE FRONT. NAM AND GFS ARE IN DIFFERENT
BALLPARKS AS TO HOW QUICKLY THE COLD AIR WILL MOVE INTO OUR AREA.
WILL LEAN TOWARD THE COLDER NAM SOLUTION, WHICH IS NORMALLY
AGAINST MY BETTER JUDGMENT. TEMPERATURES BY DAYBREAK FRIDAY WILL
RANGE FROM THE MID 20S NORTH TO NEAR 40 SOUTH. DON'T EXPECT AN
ABUNDANCE OF SUNSHINE FRIDAY, BUT WHERE IT MAKES ITSELF FELT,
TEMPERATURES COULD GO UP A FEW DEGREES BEFORE DROPPING OFF IN THE
AFTERNOON. ELSEWHERE EXPECT TEMPERATURES TO HOLD STEADY OR EVEN
FALL SLOWLY THROUGH THE DAY. FRIDAY WILL ALSO BE A WINDY DAY WITH
WEST WINDS AVERAGING 15 TO 25 MPH WITH GUSTS TO BETWEEN 30 AND 35
MPH. SCATTERED SNOW SHOWERS ARE POSSIBLE, MAINLY NORTHERN AND
WESTERN SECTIONS. THE PRESSURE GRADIENT WILL LOOSEN SOMEWHAT
FRIDAY NIGHT ALLOWING WINDS TO DROP OFF TO 10 TO 15 MPH. PARTIAL
CLEARING WILL SET IN, ALTHOUGH THERE WILL STILL BE SOME SNOW
SHOWERS AND FLURRIES IN THE NORTHERN SECTIONS. LOW TEMPERATURES
WILL DROP INTO THE TEENS AND 20S. THE STRONG UPPER TROUGH OVER THE
NORTHEAST WILL CONTINUE TO INFLUENCE OUR WEATHER SATURDAY AND
SATURDAY NIGHT. IT WILL KEEP THE SURFACE HIGH SUPPRESSED WELL TO
OUR SOUTH. THIS WILL MEAN VARIABLE CLOUDINESS AND BREEZY
CONDITIONS SATURDAY WITH SCATTERED FLURRIES IN THE NORTHERN
MOUNTAINS. HIGH TEMPERATURES WILL BE IN THE UPPER 20S AND 30S. THE
WINDS WILL DIMINISH SATURDAY NIGHT BUT SKIES WILL REMAIN PARTLY
CLOUDY. OVERNIGHT LOWS WILL AGAIN BE IN THE TEENS AND 20S. THE
UPPER TROUGH WILL CROSS THE AREA SUNDAY, POSSIBLY TOUCHING OFF A
FEW SNOW SHOWERS OR FLURRIES IN MANY AREAS. SKIES WILL BEGIN TO
CLEAR LATE IN THE DAY AS HIGH PRESSURE PUSHES IN FROM THE WEST.
HIGH TEMPERATURES WILL RANGE FROM THE MID 20S IN THE MOUNTAINS TO
THE MID AND UPPER 30S SOUTH. THE HIGH PRESSURE SYSTEM WILL THEN
MOVE SLOWLY ACROSS OUR REGION SUNDAY NIGHT THROUGH MONDAY NIGHT,
ACCOMPANIED BY FAIR DRY WEATHER. SUNDAY NIGHT WILL BE OUR COLDEST
NIGHT IN THIS TIME PERIOD, WITH LOWS RANGING FROM 10 NORTH TO THE
LOWER 20S SOUTH. MONDAY, WITH THE HIGH CENTERED RIGHT OVER OUR
REGION, WILL BE MOSTLY SUNNY WITH RELATIVELY LIGHT WINDS. HIGHS
WILL RANGE FROM THE MID AND UPPER 20S NORTH TO NEAR 40 SOUTH. THE
HIGH WILL BEGIN TO MOVE OFF TO THE EAST LATE MONDAY NIGHT INTO
TUESDAY. THIS WILL ALLOW CLOUDS TO MOVE IN FROM THE WEST AHEAD OF
AN APPROACHING COLD FRONT. THE CLOUD COVER WILL KEEPS OVERNIGHT
TEMPERATURES UP A BIT MONDAY NIGHT, WITH LOWS MAINLY IN THE 20S.
SHOWERS COULD PRECEDE AND ACCOMPANY THE FRONT LATE TUESDAY AND
TUESDAY NIGHT. WITH A MILD SOUTHWEST FLOW AHEAD OF THE FRONT,
TEMPERATURES TUESDAY WILL CLIMB TO THE MID 30S NORTH TO NEAR 50
SOUTH. THIS MILD FLOW WILL KEEP MOST OF THE SHOWER ACTIVITY IN THE
FORM OF RAIN, ALTHOUGH NORTHERN AND WESTERN SECTIONS COULD SEE
SOME SNOW MIX WITH THE RAIN FOR A BRIEF PERIOD. HIGH PRESSURE WILL
MOVE BACK IN FOR WEDNESDAY BRINGING A RETURN TO FAIR DRY WEATHER.
HIGHS WEDNESDAY WILL RANGE FROM THE MID AND UPPER 20S NORTH TO THE
LOWER 40S SOUTH.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THE LATEST TAFS ARE CONTINUING IFR OVERNIGHT.

WE MAINTAIN THE MENTION OF LLWS WITH THE SERLY LLJ OF 45 KTS
OVERNIGHT. THIS SHOULD ALSO COINCIDE WITH THE HEAVIER RAIN AND THE
WIDESPREAD IFR CONDITIONS, SUSPECT MORE DUE TO THE CIG THAN VSBY.
WINDS WILL INCREASE FROM THE EAST AND WE ARE FORECASTING SOME
GUSTINESS FROM THE KPHL AREA TERMINALS TO THE COAST. THERE IS A
LOW CHANCE OF THUNDERSTORMS OVERNIGHT, BUT THE COVERAGE APPEARS
TOO ISOLATED TO INCLUDE A CB CLOUD GROUP OR THE MENTION OF TSRA.

THE SURFACE LOW ITSELF IS EXPECTED TO TRACK ALONG THE INTERSTATE
95 CORRIDOR ON THURSDAY MORNING. WHILE THE HEAVIEST RAIN SHOULD BE
OVER BY 12Z, THE RELATIVE CALMER CONDITIONS AROUND THIS LOW WILL
LIKELY HOLD THE IFR CIGS INTO THE MORNING.

WE THEN FORECAST CONDITIONS TO IMPROVE TO MVFR BY LATE IN THE
MORNING AND VFR BY EARLY AFTERNOON. CONFIDENCE ABOUT THE TIMING IS
LOWER THAN AVERAGE. WINDS SHOULD INCREASE FROM THE SOUTHWEST AS
THE FIRST LOW PULLS AWAY AND SOME GUSTINESS TO AROUND 20 KTS IS
POSSIBLE DURING THE AFTERNOON.

OUTLOOK...
THURSDAY NIGHT AND FRIDAY...A SHARP COLD FRONT WILL SWEEP THROUGH
WITH THE POTENTIAL FOR A BAND OF RAIN SHOWERS MIXING WITH OR
CHANGING TO SNOW SHOWERS BEFORE ENDING. THE BETTER CHANCE FOR SOME
SNOW LOOKS TO BE KRDG TO KABE ON NORTHEASTWARD. THIS SHOULD NOT
LAST LONG THOUGH BUT MAY RESULT IN SUB-VFR CONDITIONS FOR A TIME.
A GUSTY WESTERLY WIND DEVELOPS TOWARD DAYBREAK FRIDAY AND
CONTINUES THROUGH THE DAY WITH GUSTS TO BETWEEN 30 AND 35 KT. DUE
TO THE STRONG PUSH OF COLD AIR, SC CIGS ARE EXPECTED FRIDAY. THERE
ALSO COULD BE SOME SCATTERED SNOW SHOWERS, MAINLY IN OUR NORTHERN
AREAS. VFR CONDITIONS WILL PREVAIL OUTSIDE OF THE SNOW SHOWERS.

SATURDAY THROUGH MONDAY...GENERALLY VFR, ALTHOUGH AN UPPER TROUGH
COULD TOUCH OFF A FEW SHOWERS EARLY SUNDAY. WINDS WILL BE W TO NW
SATURDAY 15 TO 25 KT. HIGH PRESSURE WILL SETTLE OVER OUR REGION
SUNDAY NIGHT AND MONDAY.

&&

.MARINE...
THE GALE LOOKS MARGINAL WITH THIS MODEL RUN, BUT WE HAVE
MAINTAINED IT. IN FACT, WE MADE NO CHANGES TO THE HEADLINES IN THE
NEAR/SHORT TERM WITH THIS ISSUANCE. WINDS AND SEAS WILL BUILD IN
ADVANCE OF THE SURFACE LOW, WITH WINDS COMING AROUND FROM THE EAST
OR SOUTHEAST TONIGHT TO SOUTHWEST TOMORROW WITH DIMINISHING SPEEDS
TOMORROW. THE SEAS FORECAST IS COMMENSURATE WITH THE WIND
FORECAST.

A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION LATE THURSDAY
NIGHT WITH A WIND SHIFT TO THE WEST. THE CAA REALLY KICKS IN
FRIDAY, WHICH WILL TEND TO STEEPEN THE LOW-LEVEL LAPSE RATES WITH
TIME AND AIDE IN BETTER VERTICAL MIXING. A GALE WATCH WILL BE IN
EFFECT FRIDAY SINCE WIND GUSTS ARE EXPECTED TO REACH 40 TO 45 KT.
THE GALES COULD CONTINUE INTO FRIDAY NIGHT. WINDS WILL LESSEN
SOMEWHAT SATURDAY, BUT SHOULD STILL REACH ADVISORY SPEEDS. THEY
WILL THEN LOWER SATURDAY NIGHT AND SUNDAY AS THE CAA WEAKENS. HIGH
PRESSURE WILL REACH OUR AREA BY MONDAY.

&&

.HYDROLOGY...
OUR QPF WOULD HAVE IT THAT THE MOST FLOOD-PRONE STREAMS IN THE
AREA HAVE A CHANCE OF REACHING THE MINOR FLOODING LEVEL, OTHERWISE
FFH VALUES SUGGEST THAT WE ARE NOT GOING TO SEE WIDESPREAD RIVER
FLOODING. FFG VALUES ALSO SUGGEST WE ARE NOT GOING TO SEE FLASH
FLOODING. MOST SUSCEPTIBLE WATERWAY IS THE CHRISTINA RIVER IN NEW
CASTLE COUNTY. WE HAVE MENTIONED SMALL STREAM AND POOR-DRAINAGE
FLOODING IN THE HWO.

&&

.TIDES/COASTAL FLOODING...
THE VARIOUS OFS AND LOCAL GUIDANCE ONLY SUGGEST THAT THE NORTHERN
NEW JERSEY COASTLINE AND RARITAN BAY ARE UNDER THREAT OF MINOR
TIDAL FLOODING WITH THE THURSDAY MORNING/EARLY AFTERNOON HIGH
TIDE. WE PERHAPS ERR ON THE SIDE OF CAUTION AND INCLUDE THE ENTIRE
ATLANTIC COASTLINE, RARITAN BAY AND DELAWARE BAY IN THE HWO.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR
     ANZ430-431-450>455.
     SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ANZ430-
     431-452>455.
     GALE WARNING UNTIL 7 AM EST THIS MORNING FOR ANZ450-451.

&&

SYNOPSIS...RPW
NEAR TERM...DELISI/GIGI
SHORT TERM...DELISI
LONG TERM...RPW
AVIATION...GIGI/RPW
MARINE...DELISI/RPW
HYDROLOGY...DELISI
TIDES/COASTAL FLOODING...DELISI
Hazardous weather outlook, Jan 12, 12:50 AM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1250 AM EST THU JAN 12 2012

PAZ054-055-130600-
CARBON-MONROE-
1250 AM EST THU JAN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

RAIN MAY BE HEAVY AT TIMES TONIGHT, WHICH COULD LEAD TO FLOODING
IN AREAS OF POOR DRAINAGE AND ALONG SOME SMALLER STREAMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

RAIN SHOWERS THURSDAY NIGHT INTO FRIDAY MORNING POTENTIALLY
ENDING AS HEAVIER SNOW SHOWERS MAY COMBINE WITH FALLING
TEMPERATURES TO PRODUCE AREAS OF SLIPPERY CONDITIONS.

WESTERLY WINDS FRIDAY MAY GUST TO AROUND 35 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007-008-PAZ060>062-130600-
SUSSEX-WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON-
1250 AM EST THU JAN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

RAIN MAY BE HEAVY AT TIMES TONIGHT, WHICH COULD LEAD TO FLOODING
IN AREAS OF POOR DRAINAGE AND ALONG SOME SMALLER STREAMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

RAIN SHOWERS THURSDAY NIGHT INTO FRIDAY MORNING POTENTIALLY
ENDING AS HEAVIER SNOW SHOWERS MAY COMBINE WITH FALLING
TEMPERATURES TO PRODUCE AREAS OF SLIPPERY CONDITIONS.

WESTERLY WINDS FRIDAY MAY GUST TO AROUND 35 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-015-019-020-NJZ009-010-012-015>019-PAZ067>071-
130600-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-
SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
1250 AM EST THU JAN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

RAIN MAY BE HEAVY AT TIMES TONIGHT, WHICH COULD LEAD TO FLOODING
IN AREAS OF POOR DRAINAGE AND ALONG SOME SMALLER STREAMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WESTERLY WINDS FRIDAY MAY GUST TO AROUND 35 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ013-014-020>027-130600-
KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
1250 AM EST THU JAN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

RAIN MAY BE HEAVY AT TIMES TONIGHT, WHICH COULD LEAD TO FLOODING
IN AREAS OF POOR DRAINAGE AND ALONG SOME SMALLER STREAMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE FOR MINOR TIDAL FLOODING DURING THE HIGH TIDE
THURSDAY MORNING, MAINLY ALONG THE NEW JERSEY OCEAN FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ452>455-130600-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1250 AM EST THU JAN 12 2012

...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-130600-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
1250 AM EST THU JAN 12 2012

...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-130600-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1250 AM EST THU JAN 12 2012

...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 strong wind. Local standard time, as filed.

Strong Wind, Western Ocean

When
January 12, 1:00 AM EST to 5:00 AM EST
Where
Western Ocean forecast zone
Measured
44 kt (51 mph) measured gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Strong Wind, Eastern Ocean

When
January 12, 1:00 AM EST to 5:00 AM EST
Where
Eastern Ocean forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Strong Wind, Eastern Monmouth

When
January 12, 2:00 AM EST to 6:00 AM EST
Where
Eastern Monmouth forecast zone
Measured
41 kt (47 mph) measured gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Strong Wind, Western Monmouth

When
January 12, 2:00 AM EST to 6:00 AM EST
Where
Western Monmouth forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2012Every state in 2012This day in weather historyWarnings in New Jersey, January 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 360844, 360847, 360845, 360846.